Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2013, 12:55 AM CDT for Maury County, Williamson County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 12:55 AM CDT (05:55 UTC)
- Expired
- Apr 19, 2013, 1:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:56 AM CDT | TSTM WND DMG | Spring Hill, TN | TREE ACROSS ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS54 KOHX 190555
SVROHX
TNC119-187-190630-
/O.NEW.KOHX.SV.W.0032.130419T0555Z-130419T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 AM CDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 130 AM CDT
* AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR SPRING HILL...MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
TRIUNE...
AREAS SOUTHEAST OF FRANKLIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3575 8695 3597 8670 3592 8662 3587 8662
3585 8660 3583 8663 3582 8662 3579 8662
3579 8666 3576 8668 3570 8677 3570 8681
3566 8684
TIME...MOT...LOC 0554Z 225DEG 38KT 3574 8686
$$
AL2 follow-up statements
959
WWUS54 KOHX 190602
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
102 AM CDT FRI APR 19 2013
TNC119-190611-
/O.CAN.KOHX.SV.W.0032.000000T0000Z-130419T0630Z/
MAURY TN-
102 AM CDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAURY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
IF YOU RECEIVED ANY WIND DAMAGE NEAR SPRING HILL...PLEASE CONTACT
LOCAL LAW ENFORCEMENT.
LAT...LON 3592 8663 3587 8662 3585 8660 3581 8668
3574 8676 3574 8681 3574 8683 3578 8688
3597 8670
TIME...MOT...LOC 0601Z 225DEG 38KT 3579 8680
$$
TNC187-190630-
/O.CON.KOHX.SV.W.0032.000000T0000Z-130419T0630Z/
WILLIAMSON TN-
102 AM CDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WILLIAMSON COUNTY UNTIL 130 AM CDT...
AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF SPRING
HILL...OR 10 MILES SOUTH OF FRANKLIN...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
TRIUNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES.
ALTHOUGH NOT IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME.
&&
LAT...LON 3592 8663 3587 8662 3585 8660 3581 8668
3574 8676 3574 8681 3574 8683 3578 8688
3597 8670
TIME...MOT...LOC 0601Z 225DEG 38KT 3579 8680
$$
AL617
WWUS54 KOHX 190618
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 AM CDT FRI APR 19 2013
TNC187-190628-
/O.CAN.KOHX.SV.W.0032.000000T0000Z-130419T0630Z/
WILLIAMSON TN-
118 AM CDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...ESPECIALLY FROM NEAR THE SPRING HILL AREA
JUST SOUTH OF WILLIAMSON COUNTY EARLIER...CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.
LAT...LON 3592 8663 3587 8662 3585 8660 3581 8668
3574 8676 3574 8681 3574 8683 3578 8688
3597 8670
TIME...MOT...LOC 0618Z 225DEG 38KT 3592 8664
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 11:20 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 18, 11:20 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1120 PM CDT THU APR 18 2013 .UPDATE...FOR 06Z AVIATION FORECASTS. && .AVIATION...BAND OF CONVECTION...IMMEDIATELY AHEAD OF A COLD FRONT... WILL MOVE ACROSS THE MID STATE TONIGHT. UPON ITS ARRIVAL, EXPECT MVFR CONDITIONS TO DEVELOP AND LINGER FOR 3 TO 5 HOURS. BRIEF PERIODS OF IFR CONDITIONS MAY OCCUR AS WELL. EXPECT COLD FRONT TO BE JUST EAST OF CKV AT THE START OF THE FORECAST PERIOD, WITH CIGS AND VSBYS IMPROVING TO VFR AFTER 09Z. BNA WILL EXPERIENCE LOWERING CIGS AND VSBYS IN SHRA/TSRA EARLY IN THE PERIOD, LINGERING UNTIL AROUND 12Z, WITH IMPROVING CONDITIONS TO VFR THEREAFTER. CSV WILL LIKELY SEE LOWERING CIGS IN SHRA/TSRA BY 09Z, LINGERING UNTIL AROUND 18Z, WITH IMPROVING CONDITIONS TO VFR THEREAFTER. SURFACE WINDS WILL BE GUSTY AND OUT OF THE SOUTH AHEAD OF THE FRONT AND GUSTY AND OUT OF THE WEST BEHIND THE FRONT. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Apr 18, 5:03 PM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 503 PM CDT THU APR 18 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-191000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...WIND ADVISORY IN EFFECT THROUGH 1 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS MIDDLE TENNESSEE. A LINE OF SHOWERS AND POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT AND MOVE ACROSS MIDDLE TENNESSEE THIS EVENING THROUGH TONIGHT. THIS LINE OF STORMS IS EXPECTED TO REACH THE TENNESSEE RIVER BY MID-EVENING...THE I-65 CORRIDOR AROUND MIDNIGHT...AND EXIT EAST OF THE MID STATE BY SUNRISE FRIDAY MORNING. GUSTY SOUTH WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT...THUS A WIND ADVISORY WILL CONTINUE FOR ALL OF MIDDLE TENNESSEE THROUGH THE EVENING HOURS. SOME STORMS WITHIN THE LINE MAY BE SEVERE WITH DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL WEST OF INTERSTATE 65. HEAVY RAINFALL OF 1 TO 2 INCHES IS EXPECTED AREA WIDE WITH LOCALIZED TOTALS UP TO 3 INCHES...WHICH MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS POSSIBLE SATURDAY MORNING AS LOW TEMPERATURES FALL INTO THE MID TO UPPER 30S. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGH TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31/13
In the hours before
Special weather statement, Apr 18, 10:22 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1022 PM CDT THU APR 18 2013
TNZ005-006-022>025-056>058-093-094-190500-
BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MONTGOMERY-
PERRY-STEWART-WAYNE-
1022 PM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MIDDLE TENNESSEE...
INCLUDING THE COUNTIES OF BENTON...DICKSON...HICKMAN ...HOUSTON
...HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY... STEWART AND
WAYNE...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM LAND
BETWEEN THE LAKES...TO NEAR CAMDEN...PARSONS...AND SAVANNAH...MOVING
EAST AT 20 MPH.
THESE STORMS WILL CROSS WESTERN MIDDLE TENNESSEE BETWEEN NOW AND
MIDNIGHT...AND PRODUCE LOCALLY HEAVY RAINFALL...WITH GUSTY WINDS TO
40 MPH POSSIBLE. SOME SPOTS MAY RECEIVE BETWEEN 1 AND 2 INCHES OF
RAINFALL...AND PONDING OF WATER IN LOW LYING AREAS CAN BE EXPECTED IN
AREAS OF THE HEAVIEST DOWNPOURS.
LAT...LON 3667 8786 3664 8784 3665 8721 3546 8741
3502 8756 3502 8799 3529 8799 3539 8803
3541 8798 3546 8805 3550 8798 3572 8804
3581 8798 3585 8805 3585 8820 3636 8810
3637 8801 3644 8807 3653 8804 3667 8808
19Special weather statement, Apr 18, 11:43 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 PM CDT THU APR 18 2013
TNZ006>008-025>028-057>062-075-093>095-190645-
BEDFORD-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-LAWRENCE-LEWIS-
MARSHALL-MAURY-MONTGOMERY-ROBERTSON-RUTHERFORD-SUMNER-WAYNE-
WILLIAMSON-WILSON-
1143 PM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR AREAS ALONG AND NEAR THE
INTERSTATE 65 CORRIDOR...INCLUDING THE CITIES OF SPRINGFIELD...
DICKSON...NASHVILLE...GALLATIN...MURFREESBORO...COLUMBIA...
LEWISBURG...PULASKI AND LAWRENCEBURG...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS...SOME
STRONG...EXTENDING FROM NEAR CLARKSVILLE...TO JUST EAST OF
BUCKSNORT...TO JUST EAST OF COLLINWOOD. THE MOVEMENT OF THE LINE
WAS EAST AT 30 MPH.
THESE SHOWERS AND STORMS WILL CROSS AREAS ALONG...AND NEAR...THE
INTERSTATE 65 CORRIDOR BETWEEN NOW AND 145 AM...AND PRODUCE LOCALLY HEAVY
RAINFALL...WITH GUSTY WINDS TO 40 MPH ALSO POSSIBLE. SOME SPOTS MAY
RECEIVE BETWEEN 1 AND 2 INCHES OF RAINFALL...AND PONDING OF WATER
IN LOW LYING AREAS CAN BE EXPECTED WHERE THE HEAVIEST DOWNPOURS OCCUR.
URBAN AREAS...LIKE NASHVILLE...WILL BE MOST VULNERABLE TO PONDING.
LAT...LON 3501 8761 3596 8755 3597 8753 3600 8754
3664 8742 3664 8628 3536 8648 3537 8659
3532 8660 3531 8667 3525 8675 3526 8682
3499 8683
19Special weather statement, Apr 19, 12:39 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 AM CDT FRI APR 19 2013
TNZ027-059>062-075-095-190645-
BEDFORD-DAVIDSON-GILES-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-
1239 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...DAVIDSON...GILES...
MARSHALL...MAURY...RUTHERFORD AND WILLIAMSON COUNTIES...
AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
WEST OF SPRING HILL...TO COLUMBIA...TO 8 MILES NORTHWEST OF
PULASKI...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SANTA FE...COLUMBIA...LYNNVILLE...
SPRING HILL...THOMPSONS STATION...I-65 EAST OF COLUMBIA...
CORNERSVILLE...FRANKLIN...LEWISBURG...BELFAST...CHAPEL HILL AND
FARMINGTON.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS
DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF TORRENTIAL RAIN.
LAT...LON 3518 8717 3551 8713 3583 8715 3607 8647
3607 8645 3603 8640 3582 8638 3545 8647
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:22 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Lewis and 4 more | 98 min |
| Apr 18, 11:43 PM CDT | Special Weather Statement | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 9 more | 2 hr |
| Apr 18, 11:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| Apr 19, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 66 min |
| Apr 19, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 34 min |
| Apr 19, 1:24 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more | 36 min |
| Apr 19, 1:37 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more | 53 min |
| Apr 19, 2:02 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 28 min |
| Apr 19, 2:18 AM CDT | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Jackson, Macon and 2 more | 57 min |
| Apr 19, 2:38 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 37 min |
| Apr 19, 3:07 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren, White | 23 min |
| Apr 19, 3:10 AM CDT | Special Weather Statement | OHX | Clay, Overton, Putnam | 35 min |
| Apr 19, 3:35 AM CDT | Special Weather Statement | OHX | Cumberland, Van Buren | 55 min |
| Apr 19, 3:44 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 46 min |
| Apr 19, 1:37 PM CDT | Frost Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.